MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-148
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient accused a severe joint pain at the left hip with functional impotence without particular trauma.It was diagnosed a rupture/dislocation of the acetabular implant (implanted on (b)(6), 2015 at galeazzi hospital).The patient was subjected to a left hip revision surgery where it was confirmed the rupture of the acetabular pe insert.It was also replaced the head (that had no sign of wearing).Device replaced with bioball implant on (b)(6), 2021, patient had undergo a second surgery at the zucchi clinic in order to remedy the breakage of the prosthesis, in particular of the polyethylene acetabular insert of the prosthesis of the left hip performed on (b)(6) 2015.Both surgeries were performed by the same surgeon, to whom this letter is sent for all legal purposes, who used ceramic, polyethylene and metal components in the total left hip arthroplasty performed on (b)(6) 2015 which in the medical records appear to be manufactured by depuy and biolox delta.On (b)(6) , while patient was in her home, the patient felt the sensation that something was crumbling in her prosthetic hip with the consequent impossibility of walking: the diagnosis of the hospital of vimercate following the outcome of the urgent tests carried out in the hours immediately following reporting the "probable rupture of the left hip arthroplasty polyethylene insert".Due to the trust placed, our client did not hesitate to submit to him, through her husband, the documentation from the vimercate presidium and her orthopedic surgeon proposed to perform surgery at the zucchi clinic in monza.In the new surgery performed in the following 15 days (on (b)(6) 2021) pending the supply of the replacement component, proceeded to remove the polyethylene acetabular insert which showed evident breakage in two parts and to replace it with a 48/32/10 polyethylene insert.The patient reported that the components of the prosthesis (acetabular insert and head) removed in the surgery on (b)(6) 2021 were retained by the zucchi clinic for the necessary checks and reports of the outcome of which to date the patient has not known, except for what was stated by the doctors in the immediacy of the facts, namely that the piece was to be considered defective due to a micro-crack.Doi: (b)(6) 2015; dor: (b)(6) 2021; left hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation was performed for the finished device product 121932148, lot 574012, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post-market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation was performed for the finished device product (b)(4), lot 574012, and no non-conformances / manufacturing irregularities were identified.
 
Event or Problem Description
Medical records were received: on (b)(6) 2021, she was subjected to the revision of the left hip prosthesis at zucchi clinical institutes in monza.During the procedure, the presence of stability of both the femoral prosthetic components ( stem and prosthetic head ) and the acetabular was found with perfect osteointegration and without signs of wear.The polyethylene acetabular insert has been found to be broken.The patient was also revised due to dislocation.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN MAR +4 10D 32IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16673081
Report Number1818910-2023-07249
Device Sequence Number6642463
Product Code LPH
UDI-Device Identifier10603295014034
UDI-Public10603295014034
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number1219-32-148
Device Catalogue Number121932148
Device Lot Number574012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/13/2023
11/29/2023
12/05/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/14/2023
12/01/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP ACETABULAR CUP; UNK HIP FEMORAL HEAD METAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale